Alert archive / Iowa / Special Weather Statements in 2015
Special Weather Statement, NWS Des Moines, IA
NWS Des Moines, IA issued this special weather statement at Jun 26, 2015, 6:21 PM CDT for Carroll County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 26, 2015, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Des Moines, IA
County Carroll County, IA
The radar
The Des Moines radar (KDMX), 107 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
129 WWUS83 KDMX 262321 SPSDMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 621 PM CDT FRI JUN 26 2015 IAZ045-270015- CARROLL IA- 621 PM CDT FRI JUN 26 2015 ...SPECIAL WEATHER STATEMENT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LAKE CITY...OR 9 MILES NORTH OF CARROLL...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARROLL...ARCADIA...HALBUR...LIDDERDALE...WILLEY...SWAN LAKE STATE PARK AND ARTHUR N NEU AIRPORT. LAT...LON 4221 9494 4221 9476 4197 9479 4202 9509 TIME...MOT...LOC 2321Z 018DEG 13KT 4220 9488 $$ HARDING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 26, 3:49 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 349 PM CDT FRI JUN 26 2015 .SHORT TERM /TONIGHT/... ISSUED AT 344 PM CDT FRI JUN 26 2015 A FEW SPOTTY ELEVATED SHOWERS LINGERING ACROSS THE SOUTHEAST THROUGH EARLY EVENING WITH A DEPARTING SHORTWAVE. ANOTHER WEAKER IMPULSE OVER CENTRAL MINNESOTA MAY BRING A FEW ADDITIONAL SHOWERS EARLY EVENING...BUT HAS LITTLE FORCING ASSOCIATED WITH IT AND SHOWERS LOOK TO BE ELEVATED AND ANYTHING SHOULD DIMINISH WITH THE SUNSET. POTENTIAL FOR SOME PATCHY FOG OVERNIGHT WITH WEAK SURFACE HIGH BUILDING INTO THE STATE. HOWEVER...THINK THE ENOUGH CLOUD COVER WILL LINGER THROUGH EARLY MORNING HOURS SATURDAY TO WARD OFF DENSE FOG DEVELOPMENT ATTM. LEFT OUT MENTION FOR NOW. LEANED TOWARD THE ECMWF FOR LOWS TONIGHT. .LONG TERM /SATURDAY THROUGH FRIDAY/... ISSUED AT 344 PM CDT FRI JUN 26 2015 PATTERN WILL NOT CHANGE TOO MUCH THROUGH THE PERIOD WITH IA IN TRANSITION REGION BETWEEN SWRN CONUS RIDGE AND GREAT LAKES TROUGH. THIS WILL KEEP OUR WEATHER SOMEWHAT ACTIVE WITH NO TEMP EXTREMES. LITTLE OF CONCERN INITIALLY WITH NO LARGE SCALE FORCING AND WEAK SURFACE FLOW FOR SAT. PRECIP WILL RETURN TO THE FORECAST LATER SAT NIGHT INTO SUN HOWEVER AS CURRENT NRN CANADIAN PROVINCE SHORT WAVE DROPS INTO THE UPPER MS VALLEY. FORCING WITH THE SHORT WAVE WILL BE FAIRLY DEEP WITH COLD FRONT ALOFT NOTED IN THE THETA-E CROSS SECTIONS. THUS HAVE POPS TO HIGH END LIKELIES INTO SUN MORNING. ELEVATED CAPES SEEM TO BE BELOW 1000 J/KG BUT ESTIMATED EFFECTIVE SHEAR WOULD SUGGEST SOME POTENTIAL FOR ORGANIZATION AND LOW END SEVERE WEATHER WHICH COINCIDES WITH THE MARGINAL SPC OUTLOOK. A PEAK HEATING SURFACE BASED POTENTIAL MAY BE A GREATER THREAT SUN AFTERNOON SE HOWEVER AHEAD OF THE BOUNDARY. THERE IS A WIDE RANGE OF MLCAPE VALUES FROM NEAR 1K /GFS/ TO 4K J/KG /NAM/ DUE TO DIFFERENT LOW LEVEL MOISTURE SOLUTIONS. NAM SOUNDING DOES NOT LOOK TOO REALISTIC SO A BLEND MAY BE BETTER...AROUND 2-3K. 0-6KM SHEAR MAY BE AS HIGH AS 40KTS SO THIS WILL BE A WINDOW TO WATCH FOR A POSSIBLE HIGHER SEVERE OUTLOOK IN COMING SPC PRODUCTS. UNLIKE RECENT EVENTS ANYTHING THAT WOULD DEVELOP SHOULD NOT LAST LONG WITH DIMINISHING CHANCES INTO MON AND MON NIGHT OUTSIDE OF WEAK DIURNAL SHOWERS IN CYCLONIC FLOW EASTERN SECTIONS MON. TUE WILL START A PERIOD OF SEMI-ACTIVE NW FLOW HOWEVER WITH FIRST OF A SERIES OF SHORT WAVES DROPPING THROUGH THE MO VALLEY. IA WILL LIKELY STAY JUST N AND E OF SURFACE WAVES KEEPING OUR CONVECTION MORE ELEVATED. POPS ARE HIGHEST TUE/TUE NIGHT WITH BETTER FORCING AND INITIAL CONFIDENCE...BUT UNFORTUNATELY THIS PATTERN WILL ALSO RESULT IN A PROLONGED PERIOD OF LOWER END POPS THROUGH THE END OF THE NEXT WORK WEEK UNTIL DETAILS CAN BE BETTER PINNED DOWN. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINS...BUT FIVE DAY RAINFALL FORECASTS DO NOT DEPICT ANYTHING SUFFICIENT TO AGGRAVATE CURRENT RACCOON AND DES MOINES BASIN FLOODING. && .AVIATION...26/18Z ISSUED AT 1251 PM CDT FRI JUN 26 2015 SOME LINGERING MVFR CIGS TO AFFECT DSM AND OTM THIS AFTERNOON BUT SHOULD BE SHORT LIVED AS STRATUS IS SHIFTING SOUTH. LIGHT AND VARIABLE WINDS WITH SCATTERED SHOWERS POSSIBLE THROUGH 00Z SATURDAY. LOW POTENTIAL FOR SOME FOG DEVELOPING OVERNIGHT TONIGHT BUT LOOKS TO BE SOME MID-LEVEL CLOUDS HANGING AROUND TO MITIGATE ANY RADIATIONAL COOLING TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...PODRAZIK
Hazardous weather outlook, Jun 26, 4:30 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 430 AM CDT FRI JUN 26 2015 IAZ039-059-060-073>075-085-086-097-270930- BLACK HAWK-DALLAS-POLK-WARREN-MARION-MAHASKA-MONROE-WAPELLO-DAVIS- 430 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. NO SEVERE WEATHER IS EXPECTED. FLOOD WARNINGS ALONG THE RACCOON...DES MOINES AND CEDAR RIVERS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ004>007-015>017-023>028-033>038-044>050-057-058-061-062- 070>072-081>084-092>096-270930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- 430 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 5:34 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 534 PM CDT FRI JUN 26 2015 IAZ034-045-270145- CALHOUN-CARROLL- INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY... POMEROY...CARROLL 534 PM CDT FRI JUN 26 2015 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE IMMEDIATELY REPORT IT TO THE NATIONAL WEATHER SERVICE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO WEAKEN THROUGH SUNSET.
Special weather statement, Jun 26, 5:44 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 544 PM CDT FRI JUN 26 2015 IAZ006-262315- WINNEBAGO- 544 PM CDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WINNEBAGO COUNTY... AT 542 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF FOREST CITY...MOVING SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THESE STORMS HAVE BEEN PRODUCING COLD AIR FUNNELS. THESE FUNNELS ARE NOT EXPECTED TO TOUCHDOWN AND WILL DISSIPATE AROUND SUNSET. LOCATIONS IMPACTED INCLUDE... FOREST CITY...THOMPSON AND LELAND. LAT...LON 4341 9357 4326 9358 4326 9389 4347 9372 TIME...MOT...LOC 2242Z 022DEG 24KT 4337 9368 HARDING
Special weather statement, Jun 26, 6:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 620 PM CDT FRI JUN 26 2015 IAZ005-270015- KOSSUTH IA- 620 PM CDT FRI JUN 26 2015 ...SPECIAL WEATHER STATEMENT... AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALGONA...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALGONA...ST. JOSEPH...IRVINGTON...AA CALL STATE PARK...STINSON PRAIRIE STATE PARK AND ALGONA MUNICIPAL AIRPORT. LAT...LON 4308 9437 4307 9415 4291 9416 4291 9444 TIME...MOT...LOC 2320Z 020DEG 12KT 4303 9428 HARDING
Special weather statement, Jun 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 621 PM CDT FRI JUN 26 2015 IAZ045-270015- CARROLL IA- 621 PM CDT FRI JUN 26 2015 ...SPECIAL WEATHER STATEMENT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LAKE CITY...OR 9 MILES NORTH OF CARROLL...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARROLL...ARCADIA...HALBUR...LIDDERDALE...WILLEY...SWAN LAKE STATE PARK AND ARTHUR N NEU AIRPORT. LAT...LON 4221 9494 4221 9476 4197 9479 4202 9509 TIME...MOT...LOC 2321Z 018DEG 13KT 4220 9488 HARDING
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:54 AM CDT | Special Weather Statement | DMX | Bremer | 96 min |
| Jun 26, 10:48 AM CDT | River Flood Warning | DMX | Madison, Warren | 40 hr |
| Jun 26, 5:44 PM CDT | Special Weather Statement | DMX | Winnebago | 31 min |
| Jun 26, 6:20 PM CDT | Special Weather Statement | DMX | Humboldt | 55 min |
Nearby
Special Weather Statements in Iowa, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.